Mason, John C. and Crampton, Andrew (2005) Laurent-Pade approximants to four kinds of Chebyshev polynomial expansion. Part 2. Clenshaw-Lord type approximants. Journal of Numerical Algorithms, 38 (1). pp. 19-29. ISSN 1572-9265

Laurent–Padé (Chebyshev) rational approximants P m (w,w –1)/Q n (w,w –1) of Clenshaw–Lord type [2,1] are defined, such that the Laurent series of P m /Q n matches that of a given function f(w,w –1) up to terms of order w ±(m+n), based only on knowledge of the Laurent series coefficients of f up to terms in w ±(m+n). This contrasts with the Maehly-type approximants [4,5] defined and computed in part I of this paper [6], where the Laurent series of P m matches that of Q n f up to terms of order w ±(m+n), but based on knowledge of the series coefficients of f up to terms in w ±(m+2n). The Clenshaw–Lord method is here extended to be applicable to Chebyshev polynomials of the 1st, 2nd, 3rd and 4th kinds and corresponding rational approximants and Laurent series, and efficient systems of linear equations for the determination of the Padé–Chebyshev coefficients are obtained in each case. Using the Laurent approach of Gragg and Johnson [4], approximations are obtainable for all m0, n0. Numerical results are obtained for all four kinds of Chebyshev polynomials and Padé–Chebyshev approximants. Remarkably similar results of formidable accuracy are obtained by both Maehly-type and Clenshaw–Lord type methods, thus validating the use of either.

Restricted to Registered users only

Download (96kB)
Add to AnyAdd to TwitterAdd to FacebookAdd to LinkedinAdd to PinterestAdd to Email